methotrexate and stomach problems

Hi all

I have been taking methotrexate for about 4 years to treat CSS along with other meds (but no steriods for about 3 years) and I have been suffering from stomach problems for some months. After shoving a camera down into my stomach (one of the most ghastly procedures I have ever endured!) I have been diagnosed with a small ulcer and inflammation at the top of my stomach. Living here in France it is quite difficult to have an in-depth conversation about my condition so I shall try and have one here! Is it likely to be the meds - I take beta blockers aswell - or what!! I drink a lot of fruit tea with honey which I guess is slightly acidic....I do enjoy a drink occasionally with seemingly no ill effects....

Any ideas/similar experiences?

2 Replies

oldestnewest
  • Hi Sarah,

    Are you taking a PPI ( Omeprazole, pantoprazole etc )? It's probably worthwhile asking for methotrexate injections as the oral preparation can upset the stomach.

  • As Keyes says - methotrexate can also be administered as injections which avoids stomach problems.

You may also like...